Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 1, 2001, 2:53 PM EDT for Chesterfield County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 2:53 PM EDT (18:53 UTC)
- Expired
- Jun 1, 2001, 3:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chesterfield County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS52 KCAE 011854
SVRCAE
SCC025-011930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
253 PM EDT FRI JUN 1 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 330 PM EDT.
* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF CHERAW...MOVING
NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHERAW.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1-800-775-7199.
LAT...LON 3457 8024 3443 8011 3473 7961 3491 7978
BEC/TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:22 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 1, 2:22 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 222 PM EDT FRI JUN 1 2001 S/W TROF MOVING THROUGH THE AREA ATTM EXPECT MOST OF THIS ACTIVITY TO BE OVER WITH BY 3 AM. DRIER AIR MOVES INTO THE AREA ON SAT WITH SW WINDS CONT. SECONDARY AND STRONGER S/W WILL MOVE THROUGH ON SAT PM. BOUNDARY WILL PUSH S OF THE AREA ON SUN AND WILL RETURN N AS A WARM FRONT ON MON. WILL KEEP CHANCE OF SHRA ON MON AFTN FOR CWA. WARM FRONT WILL LIFT WELL N OF THE AREA ON TUES AS TEMPS WILL APCH 90 OVR MOST AREAS. STRONG WAA INADVOF APCHG COLD FRONT ON WED WILL KEEP TEMPS UP FOR WED AS WELL. WILL INTRODUCE CHANCE OF SHRA/TSRA ON WED AFTN AND EVNG AND MOVE FRONT THRU THE AREA BY THURS AM. DRIER AND NOTICEABLY COOLER CONDS WILL DOMINATE MIDLANDS THURS AND FRI. ONLY REAL CONCERN WILL BE PASSAGE OF SECONDARY COLD FRONT ON SAT PM...COULD SEE ISOL SHRA OVR NRN PORTION OF THE CWA. WILL HOLD OFF ON POPS FOR NOW. FCSTI%D = 17 CAE 65 84 64 86 / 40 10 10 10 AGS 63 85 62 88 / 40 10 10 10 SSC 65 84 64 86 / 40 10 10 10 OGB 63 85 62 88 / 40 10 10 10 .CAE... GA...NONE. SC...NONE.
In the hours before
Local storm report, Jun 1, 1:42 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
142 PM EDT FRI JUN 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
120 PM 5 SE NEWBERRY SC WIND DAMAGE
06/01/01 NEWBERRY 3 TREES DOWN HIGHWAY 76
BETWEEN NEWBERRY AND
PROSPERITY
TA*Special weather statement, Jun 1, 1:55 PM EDT, 58 minutes before
SCZ015-016-021-022-027>029-031-037-038-011830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 155 PM EDT FRI JUN 01 2001 AT 150 PM...STRONG THUNDERSTORMS WERE CROSSING THE MIDLANDS. THE STRONGEST STORM WAS OVER NORTHERN SUMTER COUNTY. THIS STORM WAS LIKELY PRODUCING DAMAGING WIND GUSTS AND DIME SIZE HAIL. THIS STORM WILL MOVE NORTHEAST INTO LEE COUNTY AROUND 2 PM. OTHER STORMS WERE NEAR OAKLAND IN SUMTER COUNTY AND JUST NORTH OF ST MATTHEWS IN CALHOUN COUNTY. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:13 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 32 min |
| Jun 1, 1:38 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.